MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY-17 XSUPPORT; ACCESS DEVICES

MICROVENTION INC. HEADWAY-17 XSUPPORT; ACCESS DEVICES
Model Number MC172150SX-AL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during the stent coil procedure, there was resistance while trying to remove the microcatheter.Upon removal, it was found that the distal tip of the microcatheter was cut off and remained in the patient's body.There was no reported patient injury and the patient was reported to be stable.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information was received.Updates were made to: b5, d11, g4, h2.
 
Event or Problem Description
Additional clarifying information received notes that the type of case performed was for a stent coil procedure.The headway microcatheter was placed within the aneurysm, and the stent was placed using another headway microcatheter.After completing the coiling, the doctor tried to remove the microcatheter, but it caught the stent cell and the microcatheter distal tip was torn off.The procedure was finished with the distal tip of the microcatheter remaining in the patient body.There is no plan to address piece remaining in the patient and we will watch the progress of the patient.The device is currently pending receipt.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned headway microcatheter found the distal end stretched and broken, which is consistent with the condition described in the reported event.The distal tip was not returned.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces that exceeded its yield and tensile strengths.
 
Event or Problem Description
No additional incident information was received; however, the evaluation of the returned device is completed.Please see h6 & h11.

Brand Name
HEADWAY-17 XSUPPORT
Common Device Name
ACCESS DEVICES
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21906174
Report Number2032493-2025-90110
Device Sequence Number18298412
Product Code DQY
UDI-Device Identifier00842429117439
UDI-Public(01)00842429117439(11)240521(17)270430(10)0000605819
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC172150SX-AL
Device Lot Number0000605819
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/25/2025
06/12/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/21/2025
07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LVIS EVO, PT NO. UNKN, LOT NO. UNKN.
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexMale
Patient Weight63 KG